[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.171.146.16. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 828
Citations 0
Observation
July 10, 2019

Morphologic Switch From Psoriasiform to Eczematous Dermatitis After Anti-IL-17 Therapy: A Case Series

Author Affiliations
  • 1St John’s Institute of Dermatology, London, England
JAMA Dermatol. 2019;155(9):1082-1084. doi:10.1001/jamadermatol.2019.1268

The immunopathogenic role of type 17 T helper (TH17) cells in psoriasis has led to targeted therapies such as secukinumab, a human monoclonal antibody of interleukin 17A (IL-17A). We present 4 cases of eczema associated with secukinumab therapy for psoriasis.

A woman in her 30s presented with psoriasis vulgaris with an inadequate response to phototherapy or to treatment with methotrexate, adalimumab, or ustekinumab. A Psoriasis Area and Severity Index (PASI) 100 (complete clearance) was achieved (baseline PASI, 19.4) after 3 months of secukinumab therapy. Concurrently, she developed flexural eczema on the wrists and antecubital and popliteal fossa. Treatment with potent topical steroids was followed by control, and secukinumab treatment was continued for a further year. Treatment was changed to cyclosporine for 18 months owing to pregnancy, during which her eczema resolved. Secukinumab treatment was reintroduced 8 weeks postpartum, followed by continued psoriasis control. Eczema again recurred on flexural sites within 8 weeks. Application of potent topical steroids was followed by control, and secukinumab treatment was continued. Three additional cases are summarized in the Table.

×